Jump to content
Sign in to follow this  
birch1285

Daytime Restlessness on Zoloft

Recommended Posts

Hello!

I am new here. I started taking Zoloft a month ago (25 mg) for anxiety and worry. I have been feeling good, increases appetite and generally happy. I was still feeling anxious so my doctor upped me starting today (50 mg.) I take Zoloft when I wake up in the morning. By the afternoon I feel quite restless like I could run a marathon. I’ve always been a leg tapper and I am tapping all day now to channel this excessive energy. Has anyone else experienced this feeling? How long did it last?

Thanks!

Share this post


Link to post
Share on other sites

Hi birch1285,

I hope all is well, as you posted this a few weeks ago.  You may experience changes with every change in dosage, as your body still has to become accustomed to it - though it may not be as strong as the initial effects of starting a new medication.  Like the initial activating effects, the overactivation likely would not last more than a week or two, assuming the dose is not too high - of which I am sure your provider was certain.

It is always important to articulate all experiences with new medications and dosage changes to your provider, as he/she will be able to determine what is expected or typical within a certain time-frame.  It seems that you have significant evidence suggesting that this medication is working well for you, so hang in there and be sure to let your provider know if the side effects become problematic or uncomfortably protracted.

I wish you the best of luck!

Share this post


Link to post
Share on other sites
On 1/5/2018 at 1:25 PM, birch1285 said:

Hello!

I am new here. I started taking Zoloft a month ago (25 mg) for anxiety and worry. I have been feeling good, increases appetite and generally happy. I was still feeling anxious so my doctor upped me starting today (50 mg.) I take Zoloft when I wake up in the morning. By the afternoon I feel quite restless like I could run a marathon. I’ve always been a leg tapper and I am tapping all day now to channel this excessive energy. Has anyone else experienced this feeling? How long did it last?

Thanks!

This is exactly what I’m feeling also. I feel like I’m on way too much coffee or speed! 

Did it get better for you?

Share this post


Link to post
Share on other sites

Hello!

Yes, it did get better for me especially after we settled on the correct dose for me which ended up being 100 mg. Hang in there! I know it is hard to experience what seems like your symptoms are amplified but your brain chemistry is literally changing so it takes time. Try not to get get nervous or anxious. I have found that getting up and doing things such as going for a walk or even cleaning the house helped to diffuse the energy and get my mind off the excess energy. Best wishes to you! Oh, one more thing, I found that seeing my therapist and psychiatric nurse frequently during this time helped immensely!

Edited by birch1285
Spelling error

Share this post


Link to post
Share on other sites

on day 7, just upped at 50 mg last night. experiencing extreme restlessness. anything to do to combat this? this really sucks, but i want this med to work as my anxiety was so horrible to had manifested into constant chest pain that radiated to my arms and legs. made me feel like a heart attack..

i really dont have the strength to keep switching ssris to see what sticks. 

Share this post


Link to post
Share on other sites
1 hour ago, megant said:

on day 7, just upped at 50 mg last night. experiencing extreme restlessness. anything to do to combat this? this really sucks, but i want this med to work as my anxiety was so horrible to had manifested into constant chest pain that radiated to my arms and legs. made me feel like a heart attack..

i really dont have the strength to keep switching ssris to see what sticks. 

I’m sorry you are going through this too. I really am in the same boat...waiting for this to work but the increased anxiety and insomnia is hell. Wish i could be put in a coma and wake up 4 weeks later lol, 

Share this post


Link to post
Share on other sites
17 minutes ago, Chickenmama said:

I’m sorry you are going through this too. I really am in the same boat...waiting for this to work but the increased anxiety and insomnia is hell. Wish i could be put in a coma and wake up 4 weeks later lol, 

My, friend it can be difficult sometimes waiting for the medicine to kick in.  I hope it

soon kick in and you get the relief that you so deserve

Share this post


Link to post
Share on other sites

I get that restlessness in my legs from the ssris.  Walking around does help.  My doctor recently added wellbutrin and that seemed to take care of the afternoon edginess, restlessness and tiredness.  

Share this post


Link to post
Share on other sites
On 10/1/2018 at 12:14 PM, Laura123 said:

I get that restlessness in my legs from the ssris.  Walking around does help.  My doctor recently added wellbutrin and that seemed to take care of the afternoon edginess, restlessness and tiredness.  

Do you get additional side effects from the Welbutrin? I don't understand that med and how it is added on, my doc suggested it too but I thought Wellbutrin was more activating, so I told her I didn't need anymore jitters lol.

Share this post


Link to post
Share on other sites

Chickenmama,   The ssri paxil I'm taking is really sedating and takes care of the anxiety but makes me tired, groggy, unmotivated.  So, the doctor added the wellbutrin and it's helping me focus better and not sleep all the time.  So the addition of wellbutrin was ok because I had no anxiety when I started it.  I had a good response and no side effects.  I  was on paxil 6 months before adding the wellbutrin.  Wellbutrin targets norepinephrine and dopamine.  Ssri's target seritonin.

Share this post


Link to post
Share on other sites

I literally started taking zoloft this week after about 5 years trying to manage on my own. I know the physical side effects, but no one told me about the energy. I am use to being steady and mellow not this running around thing.

Share this post


Link to post
Share on other sites
Sign in to follow this  

Announcements

×
×
  • Create New...